MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII SPC REAMTHRU CR TR SZ 7 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII SPC REAMTHRU CR TR SZ 7 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71433357
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a case, trial broken while inside the patient.All pieces were recovered and patient was not affected.A delay of less than 30 minutes was reported and it is unknown how the procedure was concluded.
 
Additional Manufacturer Narrative
The device, used in treatment was returned for evaluation.Visual inspection of the returned device confirms that the device is broken and has signs of wear and tear from use.The device was manufactured in 2007.According to clinical/medical investigation, during the surgery, the trial broke inside the patient., resulting in a delay of less than 30 minutes.Per complaint detail, all of the pieces were recovered and the patient was not affected.Since there was no patient harm alleged, no further assessment is warranted at this time.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.

Brand Name
GII SPC REAMTHRU CR TR SZ 7 RT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10505254
Report Number1020279-2020-04471
Device Sequence Number11546821
Product Code HRY
UDI-Device Identifier00885556031582
UDI-Public00885556031582
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71433357
Device Catalogue Number71433357
Device Lot Number07MM01094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;